Alert archive / West Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 79, NWS Charleston, WV

October 2, 2018Doddridge County, Harrison County, West Virginia

NWS Charleston, WV issued this flash flood warning at Oct 2, 2018, 6:11 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2018, 6:11 PM EDT (22:11 UTC)
Expired
Oct 2, 2018, 9:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Harrison County, WV

The radar

The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 6:25 PM EDTFLASH FLOODAvon, WVMEATHOUSE FORK CREEK OUT OF ITS BANKS ALONG MEATHOUSE FORK ROAD.
Oct 2, 6:28 PM EDTFLASH FLOODIndustrial, WVFLOODING NEAR DOG RUN NEAR SALEM
Oct 2, 7:19 PM EDTFLASH FLOOD5 E New Milton, WVWATER RESCUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

382 
WGUS51 KRLX 022211
FFWRLX
WVC017-033-030115-
/O.NEW.KRLX.FF.W.0079.181002T2211Z-181003T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
611 PM EDT TUE OCT 2 2018

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  East central Doddridge County in northern West Virginia...
  Southwestern Harrison County in northern West Virginia...

* Until 915 PM EDT.

* At 607 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One inch to one and a half 
  inches of rain has already fallen. Flash flooding was already 
  reported along a creek, which came out of its banks near Salem, 
  and there was a possible mudslide in or near Salem.

* Some locations that will experience flooding include...
  Salem and Avon. 

Excessive rainfall over the warned area could cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency, or to 
the National Weather Service by calling toll free, 800 401 9535, 
when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3918 8069 3932 8066 3932 8046 3916 8049

$$

12
2 follow-up statements
252 
WGUS71 KRLX 022258
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
658 PM EDT TUE OCT 2 2018

WVC017-033-030115-
/O.CON.KRLX.FF.W.0079.000000T0000Z-181003T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Harrison WV-
658 PM EDT TUE OCT 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
EAST CENTRAL DODDRIDGE AND SOUTHWESTERN HARRISON COUNTIES...

At 656 PM EDT, emergency management reported street flooding along 
Dog Run in lower Salem, and there was also a report of two feet of 
water across Meathouse Road, along Meathouse Fork Creek. Up to one 
and a half inches of rain has already fallen.

Excessive rainfall over the warned area could also cause mud slides 
near steep terrain. The mud slide can consist of rock, mud, 
vegetation and other loose materials.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Some locations that will experience flooding include...
Salem and Avon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency, or to 
the National Weather Service by calling toll free, 800 401 9535, 
when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3918 8069 3932 8066 3932 8046 3916 8049

$$

12
895 
WGUS71 KRLX 030112
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
912 PM EDT TUE OCT 2 2018

WVC017-033-030118-
/O.EXP.KRLX.FF.W.0079.000000T0000Z-181003T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Harrison WV-
912 PM EDT TUE OCT 2 2018

...THE FLASH FLOOD WARNING FOR EAST CENTRAL DODDRIDGE AND
SOUTHWESTERN HARRISON COUNTIES WILL EXPIRE AT 915 PM EDT...

The heavy rain has ended, and flood waters were receding. Flooding 
is no longer expected to pose a threat. Please continue to heed any 
remaining road closures, and be extra cautious at night.

LAT...LON 3918 8069 3932 8066 3932 8046 3916 8049

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 4:40 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 2, 4:40 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
440 PM EDT Tue Oct 2 2018

.SYNOPSIS...
Unsettled and summer like weather through the end of the week,
with cold fronts only getting close tonight, and Thursday night
into Friday. Summer like weather continues early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 440 PM Tuesday...

Updated to raise PoPs north and add severe wording northwest, to
coincide with severe thunderstorm watch 393 in effect until 10
PM this evening, for northern portions of the middle Ohio Valley.
Storms in line already crossing Ohio River, and second line
just upstream of the forecast area, showing some
intensification.

As of 230 PM Tuesday...

Warm moist air will advect into the region this afternoon and
this evening around high pressure to our south. This moisture
will interact with a frontal boundary just to our north firing
convection, mainly across the northern portion of the CWA attm.
This convection should die down after after sunset. Went likely
pops across the north for late this afternoon and into this
evening, with chc pops elsewhere. Depending on how far the front
stags late this afternoon and evening will determine where fog
or stratus deck forms. If clearing does occur with plenty of
low level moisture around, expect widespread fog to form just
about anywhere tonight. With very light flow at the low levels
this fog could lift into a stratus deck and drizzle before
breaking up after daybreak, with the mountain zones being last
to break up.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 252 PM Tuesday...

Sfc cold front is prog to gradually push across the CWA on
Thursday with shower and thunderstorm chances increasing during
the day from northwest to southeast. However, the front is
expected to slow its progression through the day...and may not
push through southern and eastern WV.

Front remains stalled for much of Friday and then tries to work
its way back north in the afternoon as unseasonably strong mid
level ridging building into the region from the south.

Very warm on Thursday before FROPA with highs in the 80s nearly
areawide. Max temps on Friday on how far north/south the front
makes it through the area. Northern CWA could easily be only in
the 60s to low 70s in the afternoon while the far southern CWA
could warm into the low 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 305 PM Tuesday...

Very warm conditions are expected during the Long Term period as
an impressively strong H5 ridge (by early Oct standards) becomes
centered along the Mid Atlantic. Increase in height fields and
associated thermal profile should translate to sfc temps in the
80s to near 90 early next week. Partly to mostly sunny skies
should also prevail with only minimal chances of diurnally
driven convection each day.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 215 PM Tuesday...

Warm moist airmass being pumped into the region by high pressure
to our south. This moist air will interact with a frontal
boundary draped just south of the Great Lakes. This will fire up
convection for the rest of this afternoon and into this evening.
Brief MVFR/IFR conditions can be expected near any storms. Also
brief gusty SW wind can also be expected out ahead and near
storms this afternoon and evening. Very moist low level airmass
over the area and any clearing overnight will lead to
MVFR/IFR/LIFR fog to form. Expect this fog deck to eventually
lead to a low MVFR stratus deck by daybreak and into the late
morning hours.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Low top medium

ALTERNATE SCENARIOS: TAFs may need amended for thunderstorms
this evening, especially north. Fog formation and or stratus
deck may vary overnight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    L    M
BKW CONSISTENCY  H    H    H    H    H    H    M    H    L    L    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    H    H    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    L    H    M    H    H

AFTER 18Z WEDNESDAY...
IFR conditions in rain and/or low clouds are possible Thursday
night into Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JS/RH/TRM
NEAR TERM...JS/TRM
SHORT TERM...RH
LONG TERM...RH
AVIATION...JS
Hazardous weather outlook, Oct 2, 3:40 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
340 PM EDT Tue Oct 2 2018

OHZ066-067-075-076-084-WVZ010-011-031945-
Perry-Morgan-Athens-Washington-Vinton-Pleasants-Tyler-
340 PM EDT Tue Oct 2 2018

...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio and extreme
northwestern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic showers and storms are forecast through this week, but the
probability for widespread hazardous weather is low.

SPOTTER INFORMATION STATEMENT

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ009-019-020-031-032-040-031945-
Wood-Ritchie-Doddridge-Harrison-Taylor-Barbour-
340 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for portions of northern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms this afternoon into the evening have a marginal risk
of producing damaging wind gusts and large hail, before weakening
soon after sunset.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic showers and storms are forecast through this week, but the
probability for widespread hazardous weather is low.

SPOTTER INFORMATION STATEMENT

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>030-
033-034-039-515>526-031945-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
340 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low. There is a
chance for showers and storms this afternoon into this evening,
though storms are forecast to remain below severe limits.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic showers and storms are forecast through this week, but the
probability for widespread hazardous weather is low.

SPOTTER INFORMATION STATEMENT

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Special weather statement, Oct 2, 4:00 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT TUE OCT 2 2018

WVZ011-020-031-022030-
Doddridge-Harrison-Tyler-
400 PM EDT TUE OCT 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...EAST
CENTRAL TYLER AND NORTHWESTERN HARRISON COUNTIES...

At 400 PM EDT, a strong thunderstorm was located 7 miles north of
West Union, or 10 miles southeast of Middlebourne, moving east at 30
mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Center Point, Sedalia and Lima.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3946 8049 3935 8050 3938 8083 3944 8083
      3945 8062 3944 8060 3945 8058 3943 8058
      3944 8056 3943 8054 3944 8051 3945 8052
      3946 8051
TIME...MOT...LOC 2000Z 271DEG 26KT 3941 8076

30
Local storm report, Oct 2, 4:01 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 SW GRAPE ISLAND       39.41N  81.19W
10/02/2018  E0.50 INCH       PLEASANTS          WV   PUBLIC

            GROCERY STORE REPORTED HAIL SLIGHTLY LARGER THAN HALF
            INCH JUST NNE OF ST MARYS

&&

EVENT NUMBER RLX1800288

HART
Special weather statement, Oct 2, 5:08 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
508 PM EDT TUE OCT 2 2018

WVZ031-022145-
Harrison-
508 PM EDT TUE OCT 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON COUNTY...

At 507 PM EDT, a strong thunderstorm was located near Clarksburg,
moving southeast at 25 mph.

Wind gusts up to 45 mph are possible with this storm. Given the wet
grounds, this may be enough to down weakly rooted or diseased trees.

Locations impacted include...
Clarksburg, Stonewood, Nutter Fort, Anmoore and Despard.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 115 and 119.
 Route 50 in West Virginia between mile markers 75 and 81.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3927 8044 3931 8037 3925 8022 3920 8033
TIME...MOT...LOC 2107Z 303DEG 17KT 3930 8041

30
Special weather statement, Oct 2, 5:29 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
529 PM EDT TUE OCT 2 2018

WVZ020-031-022200-
Doddridge-Harrison-
529 PM EDT TUE OCT 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DODDRIDGE
AND SOUTHWESTERN HARRISON COUNTIES...

At 529 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Salem to 8 miles southeast of West
Union. Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Salem, Wolf Summit and Avon.

This includes Route 50 in West Virginia between mile markers 65 and
68, and between mile markers 71 and 72.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3927 8039 3916 8043 3920 8068 3930 8058
TIME...MOT...LOC 2129Z 277DEG 22KT 3930 8060 3923 8065

30
Local storm report, Oct 2, 6:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      SALEM                   39.28N  80.57W
10/02/2018                   HARRISON           WV   911 CALL CENTER

            FLOODING REPORTED ALONG WEST MAIN STREET AND EAST MAIN
            STREET IN SALEM.

&&

EVENT NUMBER RLX1800289

RG
Local storm report, Oct 2, 6:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     SARDIS                  39.34N  80.42W
10/02/2018                   HARRISON           WV   911 CALL CENTER

            ONE DOWN TREE REPORTED ALONG SARDIS ROAD.

&&

EVENT NUMBER RLX1800290

RG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:37 PM EDTSpecial Weather StatementRLXPleasants23 min
Oct 2, 3:09 PM EDTSpecial Weather StatementRLXTyler36 min
Oct 2, 3:44 PM EDTSpecial Weather StatementRLXPleasants31 min
Oct 2, 4:00 PM EDTSpecial Weather StatementRLXDoddridge30 min
Oct 2, 4:21 PM EDTSevere Thunderstorm WarningRLXDoddridge, Ritchie, Tyler39 min
Oct 2, 4:41 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison34 min
Oct 2, 4:58 PM EDTSevere Thunderstorm WarningRLXDoddridge32 min
Oct 2, 5:08 PM EDTSpecial Weather StatementRLXHarrison37 min
Oct 2, 5:29 PM EDTSpecial Weather StatementRLXHarrison31 min
Oct 2, 5:51 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison39 min
Oct 2, 6:22 PM EDTSpecial Weather StatementRLXDoddridge38 min
Oct 2, 6:26 PM EDTFlash Flood WarningRLXHarrison3 hr
Oct 2, 6:29 PM EDTSevere Thunderstorm WarningRLXHarrison, Lewis, Upshur35 min
Oct 2, 6:34 PM EDTSevere Thunderstorm WarningRLXLewis41 min
Oct 2, 7:21 PM EDTSpecial Weather StatementRLXUpshur24 min
Oct 2, 7:47 PM EDTSpecial Weather StatementRLXRandolph43 min

Nearby

Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.